It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-26-2007, 06:32 AM   #1
Inactive
(male)
 
Join Date: Oct 2007
Location: Seattle
Posts: 26
UCanQuit HB User
Minimizing withdrawal symptoms

There are some steps that can be taken to minimize withdrawal symptoms.

Some of the most common symptoms are being tired, irritability, lack of concentration etc.

What happens a lot of times when we first quit, is that our blood sugar plummets. This is because when we smoked, it caused an interaction in bodies that caused it to release it's own stored fats and cholesterols. This is why smoking acted as an appetite suppresant in a way. A very deadly one to add.

When we quit smoking, our bodies have a hard time doing this on it's own, causing our blood sugar level to plummet.

A good way to combat this is to drink lots of fruit juices and to eat smaller more frequent meals to steadily keep the blood sugar up. They say that the body rights itself within a few days, but I personally believe it takes a little longer.

Besides, getting into the habit of eating smaller more frequent meals can help with weight issues.

Another thing that I saw that was mentioned already is caffeine intake. When we smoked, nicotine hampered the body's ability to absorb and utilize caffeine. When we quit smoking a lot of times people need about 50% of their old consumption to get the same effects.

Drinking their old consumption can really make a person jittery and out of sorts.This can create problems for the quitter, because it can only add to the withdrawal symptoms.

Deep breathing is also a great way to combat the craves and also combat the stress that we may feel when first quitting. Never underestimate the power of deep breathing. It can be very very helpful.

Some people may feel as if they have a cold when first quitting. While that may seem scary, it is only the body getting rid of all the poisons inside it. It is just a healing process.

My major withdrawal symptom was actually kind of strange. It felt as though I was plugged into a light socket. It was like my body was buzzing. Like I was being mildly mildly electrocuted. That is the best way I can explain it.

While the first few days can be a bit annoying and uncomfortable. It does get better. Hang in there! You can quit!




Eric

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
unintentional morphine withdrawal vienna_girl Chronic Pain 8 03-03-2010 06:05 PM
Minimizing the side effects of NSAIDS Sensitivo Arthritis 5 11-30-2009 06:54 PM
any help/advice for Klonopin Withdrawal Headaches? Navy_Sub_Mom Addiction & Recovery 8 07-19-2007 02:23 PM
Benzo's 16 years...withdrawal symptoms ? happyhome Addiction & Recovery 17 07-09-2006 02:54 PM
Long term 24/7 "brain fog" : Minimizing symptoms with modafilin or methylphenidate? dsknicker Inner Ear Disorders 0 10-24-2005 01:53 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



eddysmom1 (13), stressy (13), rufous57 (6), blokecalledkev (5), StenoLady1 (3), solofelix (3), rosier (3), gottaquit51 (3), modert (2), UCanQuit (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:34 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!